Alert archive / Vermont / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 7, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at May 30, 2005, 4:08 PM EDT for Windham County, Vermont. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 30, 2005, 4:08 PM EDT (20:08 UTC)
- Expired
- May 30, 2005, 5:03 PM EDT
- In force
- 55 min
- Issued by
- NWS Albany, NY
- Area
- Counties, with a storm outline in the text
County Windham County, VT
The radar
The Albany radar (KENX), 114 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.1 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1040 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KALY 302008 SVRALY VTC025-302100- /O.NEW.KALY.SV.W.0007.050530T2008Z-050530T2100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBANY NY 408 PM EDT MON MAY 30 2005 THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WINDHAM COUNTY IN SOUTHERN VERMONT * UNTIL 500 PM EDT * AT 402 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR WEST WARDSBORO...OR ABOUT 6 MILES EAST OF STRATTON...AND MOVING SOUTH AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 7 MILES WEST OF NEWFANE BY 415 PM EDT WILMINGTON BY 440 PM EDT 6 MILES WEST OF GUILFORD CENTER BY 500 PM EDT LAT...LON 4311 7270 4307 7294 4270 7288 4275 7255 $$ GJM
1 follow-up statement
000 WWUS51 KALY 302103 SVSALY SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 501 PM EDT MON MAY 30 2005 VTC025-302111- /O.EXP.KALY.SV.W.0007.000000T0000Z-050530T2100Z/ WINDHAM VT- 501 PM EDT MON MAY 30 2005 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL WINDHAM COUNTY EXPIRED AT 500 PM EDT... ALTHOUGH THE WARNING HAS EXPIRED...A THUNDERSTORM OVER SOUTHERN WINDHAM COUNTY...NEAR WEST HALIFAX...MAY CONTINUE TO PRODUCE SMALL HAIL UNTIL 515 PM. LAT...LON 4311 7270 4307 7294 4270 7288 4275 7255 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 4:00 PM EDT, 8 minutes earlier.
Area forecast discussion, May 30, 4:00 PM EDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 400 PM EDT MON MAY 30 2005 .SHORT TERM (TONIGHT THROUGH WEDNESDAY)...ANOTHER ACTIVE DAY ACROSS EASTERN NEW YORK AND WESTERN NEW ENGLAND. LATEST RADAR PICTURE SHOWING SHOWERS AND EMBEDDED THUNDERSTORMS ACROSS THE NORTHERN THIRD OF THE CWA AND NOW SHOWERS DEVELOPING ACROSS THE SOUTHERN THIRD. MOST OF THE ACTIVITY TODAY HAS BEEN ACROSS THE NORTHERN THIRD OF THE CWA. THE VISIBLE SATELLITE PICTURE THIS AFTERNOON SHOWS A STRONG OUTFLOW BOUNDARY ACROSS THE MOHAWK VALLEY. THE BOUNDARY IS SLOWLY TRYING TO PUSH SOUTHWARD. THIS COULD HELP TRIGGER SOME MORE SHOWERS AND THUNDERSTORMS THIS EVENING. THERE HAVE BEEN VARIOUS REPORTS OF PEA SIZE HAIL ACROSS WARREN COUNTY AND SARATOGA COUNTIES. OVERALL USING A VIL O DAY OF AROUND 34 FOR SEVERE CATEGORY HAIL. THE CLOSEST WE CAME TO THIS VALUE WAS EARLIER THIS AFTERNOON IN WARREN COUNTY. WITH THE OUTFLOW BOUNDARY MOVING SOUTHWARD AND THE CURRENT RADAR STILL SHOWING DECENT ACTIVITY...WILL CONTINUE A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE ENTIRE CWA. WILL ALSO ENHANCE THE WORDING AND THE GRIDS TO INCLUDE THE MENTION OF SMALL HAIL. ON TUESDAY...THERE COULD BE A FEW SHOWERS EARLY IN THE MORNING ACROSS THE NORTH COUNTRY. BY THE AFTERNOON...WE COULD BE DEALING WITH A REPEAT OF TODAYS ACTIVITY WITH SHOWERS AND THUNDERSTORMS WITH MORE SUPPORT ALOFT. BOTTOM LINE...WENT WITH LOW CHANCE POPS IN THE GRIDS AND FORECAST FOR TOMORROW. HIGH PRESSURE WILL BUILD INTO THE CWA ON WEDNESDAY. THIS WILL BE THE START OF THE DRY WEATHER FOR THE REMAINDER OF THE WEEK. && .LONG TERM (THURSDAY THROUGH MONDAY)...HIGH PRESSURE WILL CONTINUE TO STAY ANCHORED OVER THE NORTHEAST. WENT CLOSE TO HPC GUIDANCE FOR THE EXTENDED FORECAST PERIOD. IT LOOKS LIKE WE WILL HAVE SUMMER LIKE TEMPERATURES BY THE UPCOMING WEEKEND. THE GFS KEEPS THE LOW PRESSURE SYSTEM TO OUR SOUTH ON THURSDAY AND EXITS IT OUT TO SEA ON FRIDAY. HIGH PRESSURE WILL SETUP ACROSS THE SOUTHEAST OVER THE WEEKEND. THIS WILL BRING MILDER AIR AND DRY WEATHER INTO THE FORECAST AREA NEXT WEEKEND. && .AVIATION...VFR CONDITIONS EXCEPT MVFR IN SCATTERED SHOWERS AND THUNDERSTORMS UNTIL ABOUT 23Z. THUNDERSTORMS MAY PRODUCE SMALL HAIL. LOCAL AREAS IFR IN FOG VICINITY KGFL BETWEEN 08Z AND 13Z. SCATTERED SHOWERS AND THUNDERSTORMS WILL REFORM TOMORROW AFTERNOON. && .HYDROLOGY...SCATTERED SHOWERS AND THUNDERSTORMS FROM FRIDAY THROUGH TODAY HAVE PRODUCED LOCAL RAINFALL AMOUNTS OVER 2 INCHES IN SOME PLACES ESPECIALLY ACROSS THE CATSKILLS...SOUTHERN TACONICS...MID HUDSON VALLEY AND LITCHFIELD COUNTY. WHILE THE RAINFALL HAS NOT BEEN ENOUGH TO PRODUCE BASINWIDE AVERAGES OVER 2 INCHES...THIS HAS MOISTENED THE GROUND CONSIDERABLY IN THESE AREAS. SCATTERED SHOWERS WITH EMBEDDED THUNDERSTORMS WILL END LATE TONIGHT. RAINFALL AMOUNTS WILL GENERALLY BE A TENTH OF AN INCH TO QUARTER OF AN INCH FROM THE SHOWERS...WITH LOCALLY HIGHER AMOUNTS ACROSS THE NORTH COUNTRY. RIVERS...STREAMS... CREEKS AND RESERVOIRS WILL REMAIN WELL WITHIN THEIR BANKS. SCATTERED SHOWERS ARE POSSIBLE AGAIN TOMORROW AND TOMORROW NIGHT WITH QPF AMOUNTS GENERALLY UNDER A QUARTER OF AN INCH. DRY WEATHER WILL HOLD FOR THE REMAINDER OF THE WEEK. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NY...NONE. VT...NONE. &&
Hazardous weather outlook, May 30, 4:06 PM EDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 406 PM EDT MON MAY 30 2005 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-311100- BENNINGTON VT-EASTERN ALBANY NY-EASTERN COLUMBIA NY- EASTERN DUTCHESS NY-EASTERN GREENE NY-EASTERN RENSSELAER NY- EASTERN SCHENECTADY NY-EASTERN ULSTER NY-EASTERN WINDHAM VT- HAMILTON NY-MONTGOMERY NY-NORTHERN BERKSHIRE MA-NORTHERN FULTON NY- NORTHERN HERKIMER NY-NORTHERN LITCHFIELD CT-NORTHERN SARATOGA NY- NORTHERN WARREN NY-NORTHERN WASHINGTON NY-SCHOHARIE NY- SOUTHEAST WARREN NY-SOUTHERN BERKSHIRE MA-SOUTHERN FULTON NY- SOUTHERN HERKIMER NY-SOUTHERN LITCHFIELD CT-SOUTHERN SARATOGA NY- SOUTHERN WASHINGTON NY-WESTERN ALBANY NY-WESTERN COLUMBIA NY- WESTERN DUTCHESS NY-WESTERN GREENE NY-WESTERN RENSSELAER NY- WESTERN SCHENECTADY NY-WESTERN ULSTER NY-WESTERN WINDHAM VT- 406 PM EDT MON MAY 30 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEW YORK AND ADJACENT WESTERN NEW ENGLAND. .DAY ONE... SCATTERED THUNDERSTORMS ARE POSSIBLE THIS EVENING DUE TO AN OUTFLOW BOUNDARY. ANY THUNDERSTORMS THAT FORM...WILL MOVE FROM WEST TO EAST AT ABOUT 20 MILES AN HOUR. DUE TO COOL AIR ALOFT...THE FREEZING LEVEL IS FAIRLY LOW...INCREASING THE PROBABILITY FOR SMALL HAIL. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT CHANCE OF SCATTERED...NON SEVERE THUNDERSTORMS TUESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Severe Thunderstorm Warnings in Vermont, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.